Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 17, 2017, 2:59 AM MDT. It took effect at Apr 17, 2017, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2017, 2:59 AM MDT (08:59 UTC)
- In effect from
- Apr 17, 2017, 12:00 PM MDT
- Expired
- Apr 17, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
472 WWUS75 KPIH 170859 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 259 AM MDT Mon Apr 17 2017 IDZ019-020-172100- /O.NEW.KPIH.WI.Y.0010.170417T1800Z-170418T0200Z/ Upper Snake Highlands-Upper Snake River Plain- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, and Rexburg 259 AM MDT Mon Apr 17 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * IMPACTS/TIMING...Winds increase this afternoon continue through sunset. Larger vehicles, especially lightweight ones, will see rough driving conditions in crosswind situations. Blowing dust is possible. The biggest impact area will be in and around I-15 from Idaho Falls northward. * WINDS...Southwest 25-35 mph with gusts in excess of 40 mph at times. * LOCATIONS...Idaho Falls, Arco Desert, INL Complex, Roberts, Rigby, Rexburg and Dubois. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
362 WWUS75 KPIH 171930 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 130 PM MDT Mon Apr 17 2017 IDZ019-020-180200- /O.CON.KPIH.WI.Y.0010.000000T0000Z-170418T0200Z/ Upper Snake Highlands-Upper Snake River Plain- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, and Rexburg 130 PM MDT Mon Apr 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong gusty winds will continue through sunset. High profile vehicles will see difficult driving conditions particularly on Interstate 15 north of Idaho Falls to the Montana state line. Blowing dust is also possible. * WINDS...Southwest 30 to 40 mph with gusts to 55 mph at times. * LOCATIONS...Arco Desert, INL Complex, Roberts, Rigby, Rexburg and Dubois. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected and gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
230 WWUS75 KPIH 180142 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 742 PM MDT Mon Apr 17 2017 IDZ019-020-180245- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-170418T0200Z/ Upper Snake Highlands-Upper Snake River Plain- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, and Rexburg 742 PM MDT Mon Apr 17 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to weaken through the night. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:58 PM MDT, 13 hours 1 minute earlier.
Area forecast discussion, Apr 16, 1:58 PM MDT, 13 hours 1 minute before
Area Forecast Discussion National Weather Service Pocatello ID 158 PM MDT Sun Apr 16 2017 .SHORT TERM...Tonight through Wednesday. Wrapped low off northern CA coast quickly shifting toward shore per satellite imagery. Moisture beginning to spread inland, and expected to reach central mtns by midnight. Have split evening grids with near zero precip chances early then quickly rising to categorical after 06z. Snow levels start out around 7500 ft tonight and early Monday as precip shifts across rest of the area. Cold front associated with low shifts through the region Monday morning, bringing stiff surface pressure gradient to the region. Lack of strong mid level support post-front so kept winds below advisory with good consensus from numerical guidance. Snow accumulations with this first feature generally 2-5" above 7500 ft, so will continue to hold off on headlines. Shortwave trough shifts east late Monday, but next shortwave feature spreads precip through PacNW Monday evening and overnight, so little break in precipitation. Main shortwave shifts into OR/WA Tuesday. Better instability exists across the region during the afternoon so maintained slight chance thunder for that time. Snow levels, slightly lower after Monday's front, still warm enough to keep light accumulations mainly above 6500 ft. 2nd shortwave shifts into WY by early Wednesday, with lingering very light showers along the WY border. Remainder of the region under influence of building high pressure ridge, so dry conditions for Wednesday. DMH .LONG TERM...Wednesday night through Sunday. Upper level trof will likely bring rain and snow showers to southeast Idaho Thursday into Friday with the best chance Thursday and Thursday night. Expect mainly dry conditions Saturday and Sunday with upper ridging moving into the region. Expect cool and slightly below normal high temperatures Thursday and Friday with warming expected next weekend. GK && .AVIATION...A Pacific system will likely bring some rain showers and MVFR conditions to SUN and DIJ. Have SUN going down at 09z and DIJ at 13z. Just have vicinity showers at the Snake Plain sites with ceilings above marginal conditions. Expect 15 to 20 knot sustained winds at BYI...PIH and IDA by late morning behind a cold frontal passage. Gusts in the 25 to 35 knot range possibly as well in the afternoon. GK && .HYDROLOGY...Next round of precipitation moves into East Idaho tonight through Tuesday night with brief reprieve most areas Wednesday. Snow levels roughly 7500-8500 ft across all of East Idaho tonight drop briefly Monday into Monday night but recover Tuesday and Wednesday. Have kept flood advisory going for Bear Lake region for expectation that minor mainly field flooding continues. Bear River stage low enough to expect river is within banks most of stretch, but creeks and streams likely still running high. Portneuf River remains in minor flood stage with no expected improvement. Snake River at Blackfoot has briefly approached low end minor flooding, but expected to remain below there through early week. Will be interesting to see how active pattern this week influences river levels later in the week. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:44 AM MDT | River Flood Warning | PIH | Bingham | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.